MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-325-20
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Ischemia (1942); Nausea (1970); Dysphasia (2195); Hydrocephalus (3272); Ischemia Stroke (4418); Diplopia/Double Vision (4802)
Date of Event 11/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the patient experienced nausea with an onset date of (b)(6) 2023.The patient started on zofran and compazine.The patient reported intermittent nausea beginning post-op.The site assessed this event as causal to the study procedure and not related to the device.  the patient experienced acute right cerebellar infarct with an onset date of (b)(6) 2023.The patient experienced new or worsening generalized headache.The patient reported intermittent dysphagia on (b)(6) 2023 now noted as secondary to infarction.Cth on (b)(6) 2023 noted new small foci of acute to subacute infarction in the right inferior cerebellar hemisphere.No new hemorrhage, diagnostic angiogram negative for vasospasm on (b)(6) 2023.The site assessed this event as not related to the device or procedure.The sponsor assessed as possibly related to the procedure.This did not result in congenital anomaly, death, disability, hospitalization, or medical intervention and was not life-threatening.The patient is recovering and the issue is resolving.Additional information was received reporting the site updated their assessment of the infarct as not related to the study procedure.Adverse event term updated to acute right cerebellar infarct.Modified rankin scale (mrs) score 3 at discharge.
 
Event or Problem Description
The patient's nausea was resolved on (b)(6) 2023 and the patient's dizziness was resolved on (b)(6) 2023.The patient's mrs score was 1 at 3 month follow up.The sponsor assessed the symptoms as a casual relationship to the study device.The sponsor and clinical site stated the patient's nausea was a symptom of the cerebellar stroke.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
B5.Updated with additional information received.H6.Coding updated based on all available information.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that cth on (b)(6) 2023 was notable for bilateral subarachnoid hemorrhage (sah)/intraventricular hemorrhage (ivh) with mild hydrocephalus.The patient failed initial and repeat clamp trials, indicating need for ventriculoperitoneal (vp) shunt on (b)(6) respectively.Vp shunt was placed on (b)(6) 2023 which resolved the hydrocephalus.The patient experienced diplopia which was considered most likely secondary to brain injury.This site and sponsor assessments of the hydrocephalus considered the event most likely due to the patient disease under study.However, the medtronic study sponsor assessment also considered the event possibly related to the study device.It was also noted that the medtronic study sponsor assessment of the acute cerebral infarction event was updated indicating that the event had a causal relationship to the study device and possibly related to the index procedure, anti-platelet treatment (apt), and disease under study.The stroke/infarction was noted to be resolved on (b)(6) 2023.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported cec re-adjudication: possibly related to the procedure, apt, and disease under study.Causally related to study device: minor ischemic stroke.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key18386006
Report Number2029214-2023-02468
Device Sequence Number2759590
Product Code OUT
UDI-Device Identifier00763000284091
UDI-Public00763000284091
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/17/2024
Device Model NumberPED2-325-20
Device Catalogue NumberPED2-325-20
Device Lot NumberB283334
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2023
Supplement Date Received by ManufacturerNot provided
04/19/2024
01/24/2025
Initial Report FDA Received Date12/22/2023
Supplement Report FDA Received Date04/23/2024
04/30/2024
01/31/2025
Date Device Manufactured10/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight64 KG